Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 21, 2020, 9:46 AM CDT for McCurtain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 9:46 AM CDT (14:46 UTC)
- Expired
- Jun 21, 2020, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
572
WGUS54 KSHV 211446
FFWSHV
OKC089-211745-
/O.NEW.KSHV.FF.W.0033.200621T1446Z-200621T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
946 AM CDT Sun Jun 21 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern McCurtain County in southeastern Oklahoma...
* Until 1245 PM CDT.
* At 946 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Mount Herman, Bethel, Sherwood, Battiest, Pickens and Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3443 9505 3440 9464 3411 9478 3410 9478
3416 9515 3417 9515 3418 9515 3419 9515
3420 9515 3423 9515 3424 9515 3424 9513
3424 9508 3424 9506 3424 9505 3427 9505
3432 9505 3436 9505 3437 9505 3441 9505
FLASH FLOOD...RADAR INDICATED
$$
20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 5:57 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 21, 5:57 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 557 AM CDT Sun Jun 21 2020 .AVIATION... Patchy MVFR/IFR cigs/vsbys will continue to be possible mainly across E TX terminals, with VFR conditions to return in the mid to late morning. Tstms to develop n of I-20 by mid morning, and will continue through much of today. Convection to be more isold in nature across srn areas, so will only keep VCTS for the aftn. Convection to diminish around or just after sunset. Otherwise, expect sly to swly winds around 10 kts or less through the pd. /12/ && .PREV DISCUSSION... /issued 301 AM CDT Sun Jun 21 2020/ SHORT TERM.../Today through Monday Night/ Nw flow pattern continues across our region, as longwave trof axis remains fixed across the central CONUS. A series of disturbances in nw flow aloft will bring multiple rounds of convection through the short-term and beyond. The first in the series is currently movg sewd along the Red River of N TX/southern OK, with associated convection ongoing. This disturbance will continue esewd along a weak boundary stalled across SE OK/SW AR. Convection is fcst to spread esewd into our area by later this morning to areas mainly n of I-20. Although widespread severe weather does not appear likely, a damaging wind gust or two cannot be ruled out with ample instability and localized shear associated with the shortwave. Convection should wind down after sunset. As is common in June nw flow regimes, another impulse will barrel sewd late tonight/early Monday morning into our nwrn areas, which could bring an isold severe threat to these areas. The associated MCS is fcst to decay by around or just after sunrise, likely laying up an outflow boundary across our region. This boundary will serve as a focus for sct aftn convection to redevelop. By Monday evening, yet another impulse will send another round of convection sewd towards our nrn areas early Tuesday morning, again posing an isold severe risk. /12/ LONG TERM.../Tuesday through Saturday Night/ A series of upper troughs will move across Southern Canada/the Northern U.S. combined with an upper ridge over the Western CONUS will keep northwesterly flow in place for much of the long-term forecast period. As a result, unsettled weather will persist. Another MCS will enter the area from the northwest Tuesday morning. A frontal boundary should accompany the storms but is expected to from the Arkansas/Louisiana border and southwest across East Texas. Diurnal instability and a passing shortwave trough should result in redevelopment along the front and any remnant outflow boundaries, especially along and south of Interstate 20. With the front remaining quasi-stationary across the area, showers and thunderstorms are likely across much of Louisiana and East Texas Wednesday and Thursday. The front will generally become more diffuse Thursday night. Rain chances will diminish somewhat for Friday and Saturday. However, a mid-level trough will develop near the Big Bend of the Rio Grande late in the week. While the daily parade of MCSs from the northwest will end, the resulting deep southerly flow should result in daily chances for scattered diurnal convection across the entire area. PoPs should begin to decrease on Saturday as the mid-level trough quickly moves northeast of the region. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 92 75 91 74 / 30 10 30 10 MLU 93 72 91 74 / 30 20 50 20 DEQ 87 69 89 69 / 70 30 30 50 TXK 87 72 89 73 / 60 10 20 30 ELD 89 70 89 71 / 60 20 40 30 TYR 91 75 92 74 / 20 0 20 10 GGG 92 74 92 74 / 30 10 20 10 LFK 93 75 91 74 / 20 10 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/09
Hazardous weather outlook, Jun 21, 6:12 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 612 AM CDT Sun Jun 21 2020 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-221100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- 612 AM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... A complex of thunderstorms may move east-southeast across the area today from Southern Oklahoma and North Central Texas, mainly affecting locations along and north of Interstate 20. A couple of isolated severe thunderstorms cannot be completely ruled out. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms will remain possible every day from Monday through Saturday. Widespread thunderstorms are expected Tuesday and Wednesday. A few severe storms cannot be completely ruled out. Damaging winds will be the primary threat. In addition, locally heavy rainfall could lead to isolated flooding. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LAZ010-011-017>022-TXZ149>153-165>167-221100- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 612 AM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible today. The strongest storms may produce gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms will remain possible every day from Monday through Saturday. Widespread thunderstorms are expected Tuesday and Wednesday. A few severe storms cannot be completely ruled out. Damaging winds will be the primary threat. In addition, locally heavy rainfall could lead to isolated flooding. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated through tonight. 09
In the hours before
Special weather statement, Jun 21, 8:30 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
830 AM CDT Sun Jun 21 2020
OKZ077-211415-
McCurtain OK-
830 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
915 AM CDT...
At 829 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Broken Bow, or 31 miles west of De Queen, moving
northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Glover, Hochatown, Bethel, Oak Hill, Mount Herman,
Sherwood and Golden.
LAT...LON 3425 9447 3420 9447 3398 9483 3415 9507
3450 9485
TIME...MOT...LOC 1329Z 227DEG 18KT 3411 9488
20Special weather statement, Jun 21, 9:15 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
915 AM CDT Sun Jun 21 2020
OKZ077-211500-
McCurtain OK-
915 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
1000 AM CDT...
At 914 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Cloudy to 15 miles northwest
of Broken Bow. Movement was northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Plunketville, Smithville, Hochatown, Watson, Bethel, Battiest,
Pickens, Mount Herman and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3451 9467 3445 9446 3432 9447 3414 9467
3424 9512 3425 9505 3451 9505
TIME...MOT...LOC 1414Z 223DEG 11KT 3429 9507 3423 9484
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:30 AM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
| Jun 21, 8:33 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 42 min |
| Jun 21, 9:15 AM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
| Jun 21, 12:45 PM CDT | Flash Flood Warning | SHV | McCurtain | 5 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.